Volume 5, issue 2 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Counting immersed surfaces in hyperbolic 3–manifolds

Joseph D Masters

Algebraic & Geometric Topology 5 (2005) 835–864

arXiv: math.GT/0205250

Abstract

We count the number of conjugacy classes of maximal, genus g, surface subroups in hyperbolic 3–manifold groups. For any closed hyperbolic 3–manifold, we show that there is an upper bound on this number which grows factorially with g. We also give a class of closed hyperbolic 3–manifolds for which there is a lower bound of the same type.

Keywords
surface subgroups, bending, pleated surfaces, reflection orbifolds
Mathematical Subject Classification 2000
Primary: 57M50
Secondary: 57N16, 57M27
References
Forward citations
Publication
Received: 20 October 2004
Accepted: 13 June 2005
Published: 24 July 2005
Authors
Joseph D Masters
Mathematics Department
Rice University
Houston TX 77005
USA
Mathematics Department
SUNY Buffalo
Buffalo NY 14260
USA